Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On Jacobi and Jacobi-like algorithms for a parallel computer


Author: Ahmed H. Sameh
Journal: Math. Comp. 25 (1971), 579-590
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1971-0297131-6
MathSciNet review: 0297131
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Many existing algorithms for obtaining the eigenvalues and eigenvectors of matrices would make poor use of such a powerful parallel computer as the ILLIAC IV. In this paper, Jacobi's algorithm for real symmetric or complex Hermitian matrices, and a Jacobi-like algorithm for real nonsymmetric matrices developed by P. J. Eberlein, are modified so as to achieve maximum efficiency for the parallel computations.


References [Enhancements On Off] (What's this?)

  • [1] W. Bernhard, ILLIAC IV Codes for Jacobi and Jacobi-Like Algorithms, A Forthcoming Center for Advanced Computation Document, University of Illinois, Urbana, Illinois.
  • [2] R. L. Davis, ``The ILLIAC IV processing element,'' IEEE Trans. Computers, v. C-18, 1969, pp. 800-816.
  • [3] P. J. Eberlein, A Jacobi-like method for the automatic computation of eigenvalues and eigenvectors of an arbitrary matrix, J. Soc. Indust. Appl. Math. 10 (1962), 74–88. MR 0139264
  • [4] P. J. Eberlein & J. Boothroyd, ``Solution to the eigenproblem by a norm reducing Jacobi type method,'' Numer. Math., v. 11, 1968. pp. 1-12.
  • [5] H. H. Goldstine and L. P. Horwitz, A procedure for the diagonalization of normal matrices, J. Assoc. Comput. Mach. 6 (1959), 176–195. MR 0101617, https://doi.org/10.1145/320964.320975
  • [6] Peter Henrici, On the speed of convergence of cyclic and quasicyclic Jacobi methods for computing eigenvalues of Hermitian matrices, J. Soc. Indust. Appl. Math. 6 (1958), 144–162. MR 0095582
  • [7] M. Knowles, B. Okawa, Y. Muroka & R. Wilhelmson, Matrix Operations on ILLIAC IV, ILLIAC IV Document #52, Dept. of Computer Science, University of Illinois, Urbana, Illinois, 1967.
  • [8] D. J. Kuck,"ILLIAC IV software and application programming,'' IEEE Trans. Computers, v. C-17, 1968, pp. 758-770.
  • [9] D. C. McIntyre, ``An introduction to the ILLIAC IV computer,'' Datamation, v. 16, No. 4, 1970, pp. 60-67.
  • [10] L. Mirsky, On the minimization of matrix norms, Amer. Math. Monthly 65 (1958), 106–107. MR 0096686, https://doi.org/10.2307/2308885
  • [11] A. Sameh & L. Han, Eigenvalue Problems, ILLIAC IV Document #127, Dept. of Computer Science, University of Illinois, Urbana, Illinois, 1968.
  • [12] D. L. Slotnick et al., ``The ILLIAC IV computer,'' IEEE Trans. Computers, v. C-17, 1968, pp. 746-757.
  • [13] J. H. Wilkinson, The algebraic eigenvalue problem, Clarendon Press, Oxford, 1965. MR 0184422

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0297131-6
Keywords: Parallel computers, ILLIAC IV, Jacobi's algorithm, Jacobi-like algorithm, orthogonal transformations, eigenvalues, eigenvectors, normal matrix
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society